MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE

INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE
Model Number 380610-10
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was able to reproduce the issue and replaced the high-resolution stereo viewer (hrsv).The system was tested and ready for use.As of the date of this report, the hrsv has not yet been received by isi for evaluation.
 
Event or Problem Description
It was reported that during a da vinci-assisted prostatectomy surgical procedure, the surgeon side console (ssc) left eye was black and had reconnected camera cables three times without success.Site also reseated blue fiber cable (bfc), but the issue remained.The intuitive surgical, inc.(isi) technical support engineer (tse) requested if the customer was able to see left eye on vision side cart (vsc) touchscreen and that was the case and guided caller to power the system off, reconnecting bfc on ssc, and power the system back on.The tse said the customer should check whether the da vinci logo was present on ssc left eye during power on sequence, however, left eye was completely black during the whole process.The tse then guided caller to power cycle the system again, unplugging ssc while it was off, with same result.The procedure was converted to a traditional laparoscopic surgery.There was a procedure delay between 15-30 minutes.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) contacted the distributor and obtained the following information: the surgeon converted the procedure to laparoscopic surgery because the surgeon did not have 3d vision at surgeon's console.The conversion did not result in increasing the port size incision or adding additional ports.There was no injury to the patient.
 
Additional Manufacturer Narrative
The high resolution stereo viewer (hrsv) has been evaluated by the failure analysis (fa) team.Fa was able to confirm and reproduce the reported complaint.In system logs, no data was found to indicate that the fault had occurred in the field.During visual inspection, fa found no issue related to the report issue.The monitor was installed onto a golden system (is 3000) where the failure was triggered no image in left eye indicating fault on the monitor.As a result of these findings, fa was able to conclude that the monitor was found to be the root cause of the reported event.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
DAVINCI SI
Common Device Name
SURGEON SIDE CONSOLE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20769976
Report Number2955842-2024-22381
Device Sequence Number7914556
Product Code NAY
UDI-Device Identifier00886874110683
UDI-Public(01)00886874110683
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380610-10
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer02/08/2025
03/18/2025
Initial Report FDA Received Date11/25/2024
Supplement Report FDA Received Date03/06/2025
04/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale